Alert archive / Illinois / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 113, NWS Chicago, IL

September 1, 2013Cook County, DuPage County, Illinois

NWS Chicago, IL issued this severe thunderstorm warning at Sep 1, 2013, 8:34 PM CDT for Cook County, DuPage County, Illinois. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 1, 2013, 8:34 PM CDT (01:34 UTC)
Expired
Sep 1, 2013, 9:00 PM CDT
In force
26 min
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Wind
60.0 mph

Counties Cook County, IL, DuPage County, IL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 1.6 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2013-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1899 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2013-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1899 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1172 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

679 
WUUS53 KLOT 020134
SVRLOT
ILC031-043-020200-
/O.NEW.KLOT.SV.W.0113.130902T0134Z-130902T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
834 PM CDT SUN SEP 1 2013

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL COOK COUNTY IN NORTHEAST ILLINOIS...
  NORTHEASTERN DUPAGE COUNTY IN NORTHEAST ILLINOIS...

* UNTIL 900 PM CDT

* AT 831 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM BUFFALO GROVE TO HOFFMAN ESTATES...AND MOVING
  SOUTHEAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  PROSPECT HEIGHTS AND SCHAUMBURG AROUND 840 PM CDT.
  ROSELLE AND MEDINAH AROUND 845 PM CDT.
  WOOD DALE AND ITASCA AROUND 850 PM CDT.
  ROSEMONT AND OHARE AIRPORT AROUND 855 PM CDT.
  SCHILLER PARK AROUND 900 PM CDT.

  THIS INCLUDES THE NORTHWEST PORTION OF THE CITY OF CHICAGO.

OTHER LOCATIONS AFFECTED...
HARPER COLLEGE...


PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4196 8782 4187 8801 4211 8818 4215 8793
TIME...MOT...LOC 0133Z 328DEG 24KT 4213 8795 4205 8813

WIND...60MPH

$$
2 follow-up statements
670 
WWUS53 KLOT 020147
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
847 PM CDT SUN SEP 1 2013

ILC031-043-020200-
/O.CON.KLOT.SV.W.0113.000000T0000Z-130902T0200Z/
DUPAGE IL-COOK IL-
847 PM CDT SUN SEP 1 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
COOK AND NORTHEASTERN DUPAGE COUNTIES UNTIL 900 PM CDT...

AT 843 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MOUNT PROSPECT TO ROSELLE...MOVING SOUTHEAST AT 
30 MPH.

WINDS WERE ESTIMATED AT 55 MPH AS THE STORMS MOVED ACROSS 
IVERNESS.    

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  WOOD DALE AND ITASCA AROUND 850 PM CDT.
  ROSEMONT AND OHARE AIRPORT AROUND 855 PM CDT.
  NORRIDGE AND FRANKLIN PARK AROUND 900 PM CDT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.


&&

LAT...LON 4211 8791 4196 8782 4187 8801 4203 8812
TIME...MOT...LOC 0144Z 328DEG 24KT 4207 8790 4199 8808

WIND...60MPH

$$
304 
WWUS53 KLOT 020158
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
858 PM CDT SUN SEP 1 2013

ILC031-043-020205-
/O.EXP.KLOT.SV.W.0113.000000T0000Z-130902T0200Z/
DUPAGE IL-COOK IL-
858 PM CDT SUN SEP 1 2013


...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL COOK AND
NORTHEASTERN DUPAGE COUNTIES WILL EXPIRE AT 900 PM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...HOWEVER GUSTY WINDS TO 50 MPH ARE STILL POSSIBLE 
WITH THESE THUNDERSTORMS AS THEY MOVE SOUTHEASTWARD AT 30 MPH.

LAT...LON 4211 8791 4196 8782 4187 8801 4203 8812
TIME...MOT...LOC 0155Z 328DEG 24KT 4201 8785 4193 8803

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 7:57 PM CDT, 37 minutes earlier.

Area forecast discussion, Sep 1, 7:57 PM CDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
757 PM CDT SUN SEP 1 2013

.DISCUSSION...
300 PM CDT

PRIMARY FORECAST CONCERN IS WITH CONVECTIVE CHANCES THROUGH THIS
EVENING.

SKIES HAVE INDEED CLEARED OUT SOME AND ATMOSPHERE HAS BEEN
DESTABILIZING WITH SOME ISOLATED CONVECTION BREAKING OUT AHEAD OF THE
"FRONT" WITH DEEPENING CUMULUS FIELD ALONG THE FRONT. GIVEN THE
RADAR AND SATELLITE TRENDS AND INCREASING INSTABILITY AND ASCENT IN
ADVANCE OF APPROACHING SHORTWAVE SEEMS REASONABLE THAT CONTINUED
DEVELOPMENT OF AT LEAST SCATTERED THUNDERSTORMS WILL CONTINUE INTO
THE FIRST HALF OF THE EVENING. DVN'S VWP INDICATES ONLY ABOUT 25KT
OF FLOW AT 6KM...WEAKER THAN HAD BEEN PROGGED BY RAP/NAM EARLIER
TODAY AND WITH WESTERLY SFC WINDS THE DEEP LAYER SHEAR IS ONLY ABOUT
20KT. GIVEN THE MODERATE INSTABILITY AND FAIRLY STEEP LAPSE RATES
THE POTENTIAL STILL EXISTS FOR ISOLATED DAMAGING WIND GUSTS BUT
OVERALL SEVERE THREAT LOOKS TO REMAIN FAIRLY ISOLATED AT THIS POINT.

AFTER TONIGHT WEATHER IS REALLY NIL THROUGH THE NEXT SEVEN DAYS WITH
DRY NORTHWESTERLY FLOW ALOFT EXPECTED TO SET UP. A COUPLE OF COOL
NIGHTS ARE ON TAP MONDAY AND TUESDAY NIGHT WITH HIGH PRESSURE...LOW
DEWPOINTS AND LIGHT WINDS. AMPLE SUNSHINE SHOULD RESULT IN BIG TEMP
REBOUNDS DURING THE DAY AWAY FROM THE INFLUENCES OF AFTERNOON LAKE
COOLING. WARMING TREND WILL TAKE PLACE AS HIGH PRESSURE SLIDES OFF
TO THE EAST WITH NEXT NOTICEABLE FROPA NOT EXPECTED UNTIL NEXT
WEEKEND AND AT THIS DISTANCE EVEN THAT FROPA LOOKS TO BE A DRY ONE.
SO OVERALL A GREAT WEEK WEATHER WISE AFTER TONIGHT WITH DRY
SEASONABLE SEPTEMBER WEATHER.

IZZI

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 00Z...

* ISOLD/SCT TSRA CROSSING THE TERMINAL AREA UNTIL 02-03Z.

* WINDS SHIFTING TO NORTHWEST BEHIND COLD FRONT BY MID EVENING.

* POSSIBLE MVFR STRATUS EARLY MONDAY MORNING IMPROVING TO VFR IF
  IT OCCURS.

MDB

//DISCUSSION...UPDATED 00Z...

ISOLD/SCT TSRA IS THE INITIAL CONCERN AS COLD FRONTAL BOUNDARY
APPROACHES FROM THE NORTHWEST. COVERAGE OF STORMS HAS INCREASED
SOMEWHAT OVER THE LAST HOUR WITH A FAIRLY WELL ORGANIZED CLUSTER
DROPPING SOUTHEAST TOWARD KUGN. THIS ACTIVITY WILL LIKELY CONTINUE
AS IT CROSSES THE CHI AREA AND PROBABLY THE GYY AREA AS WELL.
BRIEF HEAVY DOWNPOURS AND SOME WIND GUSTS ARE LIKELY UNDER ANY OF
THE CELLS. AM CONCERNED THAT THIS ORGANIZED AREA MAY MAKE IT TO
ORD/MDW LATER ON THE 01Z HOUR. ACTIVITY WILL CLEAR THE AREA AS THE
FRONT PASSES AND TURNS WINDS NORTHWESTERLY WITH SOME GUSTINESS
INTO THE TEENS. STRONGER GUSTS ARE EXPECTED AT GYY GIVEN PROXIMITY
TO LAKE MICHIGAN. UNTIL THEN WINDS WILL HAVE SOME VARIABILITY FROM
THE SOUTH AND SOUTHWEST. OTHER CONCERN IS POTENTIAL FOR MVFR
STRATUS LATER TONIGHT AND MONDAY MORNING. MUCH OF THE UPSTREAM
STRATUS WAS DIURNALLY DRIVEN BUT ADDITIONAL MOISTURE MAY ACCOMPANY
COOLER AIR FROM THE NORTH LATER TONIGHT. WILL CARRY SCATTERED
COVERAGE FOR NOW BUT AM CONCERNED ABOUT BROKEN COVERAGE DEVELOPING
AFTER DAYBREAK FOR A FEW HOURS. IT DOES APPEAR THAT SCATTERING
WOULD OCCUR DURING THE AFTERNOON. WINDS WILL TURN MORE NORTHERLY
OVERNIGHT AND MAY TREND NORTH- NORTHEAST MONDAY AFTERNOON.

MDB

//ORD AND MDW CONFIDENCE...UPDATED 00Z...

* HIGH CONFIDENCE IN ISOLD/SCT TSRA IN THE TERMINAL AREA UNTIL 02-03Z.

* HIGH CONFIDENCE IN WINDS SHIFTING TO NORTHWEST...MEDIUM
  CONFIDENCE IN EXACT TIMING..COULD BE SLIGHTLY LATER THAN IN 00Z TAF.

* MEDIUM-HIGH CONFIDENCE IN SOME MVFR LEVEL STRATUS AROUND MONDAY
  MORNING BUT LOW-MEDIUM CONFIDENCE IN EXTENT OF COVERAGE.

MDB

//OUTLOOK FOR ORD/MDW FOR 12Z TUESDAY-12Z SUNDAY...UPDATED 00Z...

TUESDAY THROUGH SATURDAY...VFR.

MDB

&&

.MARINE...

252 PM...LOW PRESSURE OVER LAKE SUPERIOR WILL SLOWLY MOVE EAST
INTO QUEBEC MONDAY AFTERNOON. A TRAILING COLD FRONT WILL MOVE
SOUTH ACROSS LAKE MICHIGAN THIS EVENING SHIFTING WINDS BRIEFLY
NORTHWEST AND THEN NORTHERLY OVERNIGHT. PREVAILING SPEEDS IN THE
20-25KT RANGE STILL LOOK ON TRACK THOUGH ITS STILL POSSIBLE FOR
SOME GUSTS TO 30 KT ESPECIALLY MONDAY MORNING. HIGH PRESSURE WILL
BUILD ACROSS THE NORTHERN PLAINS TONIGHT INTO MONDAY AND THEN
SLIDE SOUTHEAST ACROSS THE SOUTHERN LAKES AND OHIO VALLEY MONDAY
NIGHT THROUGH WEDNESDAY. THIS WILL ALLOW THE WINDS TO DIMINISH
FIRST ACROSS THE SOUTHERN END OF THE LAKE BUT AS ANOTHER FRONT
SAGS INTO THE NORTHERN LAKES TUESDAY NIGHT INTO WEDNESDAY...THE
GRADIENT MAY STAY SOMEWHAT TIGHT ACROSS THE NORTHERN HALF OR THIRD
OF THE LAKE TUESDAY NIGHT INTO WEDNESDAY. HIGH PRESSURE SPREADING
ACROSS SOUTHERN CANADA TUESDAY NIGHT WILL WEAKEN AND MERGE WITH
THE HIGH OVER THE OHIO VALLEY WEDNESDAY AND WEDNESDAY NIGHT. CMS

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...BEACH HAZARDS STATEMENT...ILZ006-ILZ014...4 AM MONDAY TO 7 PM
     TUESDAY.

IN...BEACH HAZARDS STATEMENT...INZ001-INZ002...4 AM MONDAY TO 7 PM
     TUESDAY.

LM...SMALL CRAFT ADVISORY...LMZ740-LMZ741-LMZ742-LMZ743-LMZ744-
     LMZ745...4 AM MONDAY TO 4 PM TUESDAY.

&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Sep 1, 3:15 PM CDT, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
315 PM CDT SUN SEP 1 2013

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
022015-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
315 PM CDT SUN SEP 1 2013 /415 PM EDT SUN SEP 1 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

  WEATHER HAZARDS EXPECTED:

  SCATTERED THUNDERSTORMS...THE STRONGEST COULD PRODUCE:
    HEAVY RAIN.
    CLOUD TO GROUND LIGHTNING.
    LOCALLY DAMAGING WINDS OVER 60 MPH.
    AND POSSIBLY HAIL UP TO 1 INCH IN DIAMETER.

  AREAS AFFECTED AND TIMING:

  SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS NORTHERN ILLINOIS
  FOR THE REMAINDER OF THE AFTERNOON SPREADING INTO NORTHWEST
  INDIANA BY THIS EVENING BEFORE ENDING AREA WIDE PRIOR TO
  MIDNIGHT.

  DISCUSSION:

  A COLD FRONT MOVING INTO THE REGION FROM THE NORTHWEST WILL
  CONTINUE TO IGNITE ISOLATED TO SCATTERED THUNDERSTORMS THIS
  AFTERNOON INTO THE EARLY EVENING HOURS. IT IS UNCERTAIN HOW
  WIDESPREAD THUNDERSTORMS WILL BE...BUT ANY STORMS THAT DO
  DEVELOP WOULD HAVE THE POTENTIAL TO PRODUCE LOCALLY DAMAGING
  WINDS AND POSSIBLY SOME HAIL AS WELL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

LARGE WAVES WILL PRODUCE STRONG CURRENTS AND HAZARDOUS SWIMMING
CONDITIONS AT LAKE MICHIGAN BEACHES MONDAY THROUGH
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT.

&&

LMZ740>745-022015-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
315 PM CDT SUN SEP 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS WILL CONTINUE EARLY THIS EVENING...SOME
MAY PRODUCE WIND GUSTS OVER 35 KNOTS AND POSSIBLY SOME HAIL.

STRONG WINDS AND HIGH WAVES WILL LEAD TO HAZARDOUS CONDITIONS FOR
SMALL CRAFT LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

STRONG WINDS AND HIGH WAVES WILL LEAD TO HAZARDOUS CONDITIONS FOR
SMALL CRAFT MONDAY THROUGH TUESDAY.

&&

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-022015-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
315 PM CDT SUN SEP 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE ENTIRE LAKE THROUGH
EARLY THIS EVENING. SOME MAY PRODUCE WIND GUSTS OVER 35 KNOTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY THROUGH FRIDAY
NIGHT.

&&

IZZI

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO

In the hours before

Special weather statement, Sep 1, 6:20 PM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
620 PM CDT SUN SEP 1 2013

ILZ011-019>021-020015-
DE KALB IL-GRUNDY IL-KENDALL IL-LA SALLE IL-
620 PM CDT SUN SEP 1 2013

...SPECIAL WEATHER STATEMENT...

AT 616 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LELAND...MOVING SOUTHEAST AT 15 MPH.

NICKEL SIZE HAIL...WINDS TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

CITIES AND TOWNS AFFECTED...
  SOMONAUK...           LELAND...             SANDWICH...
  EARLVILLE...          SHERIDAN...           SERENA...
  NEWARK...             MORRIS...

OTHER LOCATIONS AFFECTED...
GEBHARD WOODS STATE PARK...GRUNDY COUNTY SPEEDWAY...FAIRGROUNDS...
SANDWICH FAIRGROUNDS...WILLIAM G. STRATTON STATE PARK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. HEAVY RAINFALL COULD LEAD TO STANDING WATER ON ROADWAYS AND
POOR VISIBILITY. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM
HAS PASSED.

&&

LAT...LON 4155 8826 4119 8836 4158 8896 4169 8871
TIME...MOT...LOC 2321Z 309DEG 14KT 4156 8872

MDB
Special weather statement, Sep 1, 7:48 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
748 PM CDT SUN SEP 1 2013

ILZ005-006-020130-
LAKE IL-MCHENRY IL-
748 PM CDT SUN SEP 1 2013

...SPECIAL WEATHER STATEMENT...

AT 746 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS ALONG A LINE EXTENDING FROM WADSWORTH TO WONDER
LAKE...MOVING SOUTHEAST AT 25 MPH.

WINDS GUSTING TO 50 MPH ARE POSSIBLE WITH SOME OF THESE STORMS.

CITIES AND TOWNS AFFECTED...
  MCHENRY...            LAKE VILLA...         MCCULLOM LAKE...
  SUNNYSIDE...          PISTAKEE HIGHLANDS... FOX LAKE...
  WONDER LAKE...        ANTIOCH...            LAKE CATHERINE...

OTHER LOCATIONS AFFECTED...
CHAIN O LAKES STATE PARK...COLLEGE OF LAKE COUNTY...GREAT LAKES NAVAL
TRAINING CENTER...IL BEACH STATE PARK...LAKE COUNTY FIELDERS
BASEBALL...LAKE COUNTY IL FAIRGROUNDS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND.  SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THESE STORMS HAVE PASSED.

&&

LAT...LON 4250 8790 4245 8779 4239 8780 4235 8782
      4233 8782 4233 8781 4231 8781 4230 8782
      4224 8782 4215 8809 4215 8813 4237 8841
      4250 8812
TIME...MOT...LOC 0047Z 297DEG 20KT 4245 8794 4229 8844
Special weather statement, Sep 1, 8:23 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
823 PM CDT SUN SEP 1 2013

ILZ006-013-014-020200-
COOK IL-DUPAGE IL-LAKE IL-
823 PM CDT SUN SEP 1 2013

...SPECIAL WEATHER STATEMENT...

AT 821 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS ALONG A LINE EXTENDING FROM LAKE FOREST TO
BARRINGTON...MOVING SOUTHEAST AT 30 MPH.

WINDS TO 50 MPH ARE POSSIBLE WITH SOME OF THESE STORMS.

CITIES AND TOWNS AFFECTED...SOUTH BARRINGTON...RIVERWOODS...AND
PALATINE AROUND 830 PM...WHEELING...ROLLING MEADOWS...AND PROSPECT
HEIGHTS AROUND 835 PM...SCHAUMBURG AND NORTHBROOK AROUND 840 PM.

OTHER LOCATIONS AFFECTED...
HARPER COLLEGE...LAKE FOREST COLLEGE...NORTHWESTERN UNIVERSITY...
OAKTON COMMUNITY COLLEGE...RAVINIA MUSIC FESTIVAL...SCHAUMBURG
BOOMERS BASEBALL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND.  SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THESE STORMS HAVE PASSED.

&&

LAT...LON 4228 8783 4222 8780 4211 8772 4208 8767
      4206 8767 4191 8808 4214 8822
TIME...MOT...LOC 0123Z 328DEG 26KT 4228 8778 4210 8822
Local storm report, Sep 1, 8:33 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
833 PM CDT SUN SEP 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0813 PM     HEAVY RAIN       CRYSTAL LAKE            42.23N 88.33W
09/01/2013  M1.00 INCH       MCHENRY            IL   AMATEUR RADIO

            RAIN FELL IN LESS THAN 45 MINUTES AT WALKUP AND CRYSTAL
            SPRINGS ROADS.

&&

C

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 7:48 PM CDTSpecial Weather StatementLOTLake42 min
Sep 1, 8:23 PM CDTSpecial Weather StatementLOTLake37 min
Sep 1, 9:03 PM CDTSpecial Weather StatementLOTDuPage27 min
Sep 1, 9:30 PM CDTSpecial Weather StatementLOTDuPage30 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.